Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 656, NWS Norman, OK

June 23, 20194 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 23, 2019, 2:13 AM CDT for 4 counties in Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2019, 2:13 AM CDT (07:13 UTC)
Expired
Jun 23, 2019, 3:00 AM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
70.0 mph

Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Roger Mills County, OK

The radar

The Altus AFB radar (KFDR), 147 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:37 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1968 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:51 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 22, 8:51 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
851 PM CDT Sat Jun 22 2019

.UPDATE...
Decreased the chance of showers and thunderstorms until late
tonight/early Sunday morning.

&&

.DISCUSSION...
Thunderstorms have not been too organized across Oklahoma today.
Many thunderstorms have been more the "pulse" variety. Effective
bulk shear and instability/MLCAPE have been weaker than forecast,
which may explain the tempered convection.

With respect to instability, the mid-level lapse rates on the 00Z
KOUN sounding were weaker than recent days. These lapse rates may
been modulated by the remnant MCV that moved in from north Texas
earlier today. There was some convective inhibition on the 00Z
sounding as well.

There is still a reasonable chance that storms across eastern
Colorado may organized into an MCS that could affect northern
Oklahoma with a primary threat for damaging wind gusts. The
boundary/remnants from this convection may serve as a focal point
for convection tomorrow.

Mahale

&&

.PREV DISCUSSION... /issued 627 PM CDT Sat Jun 22 2019/

DISCUSSION...
00Z TAFs.

AVIATION...
A convectively-induced mid/upper-level disturbance over southeast
Oklahoma will continue to affect TSRA development across Oklahoma and
north Texas, enhancing it over eastern Oklahoma, and limiting it
over central Oklahoma this evening. Meanwhile, a surface front over
northwest Oklahoma will be a focus for TSRA development through the
period. The front will begin to move southeast as a cold front
overnight, and should be nearing I-44 around the prime TSRA
development time tomorrow (about 20-22Z). Expect low (low MVFR level)
clouds near the front and also across the area near/east of KSPS-
KPNC late tonight and Sunday morning.

PREV DISCUSSION... /issued 338 PM CDT Sat Jun 22 2019/

DISCUSSION...
Convection is increasing slowly across our southeast counties,
and is yet to develop in the northwest as of midafternoon. The
southeastern showers and storms are associated with an MCV that
is moving slowly north-northeast from the Dallas/Fort Worth area.
In the northwest, storms are expected to develop near and
southeast of a nearly stationary front.

Instability is quite strong, so wherever surface-based storms can
develop, they will be able to intensify quickly. Vertical wind
shear varies across the region. It should be easily sufficient
for severe storms over the northwest half of our forecast area,
given the amount of instability, but will be less supportive in
the southeast. Locally-enhanced shear in the circulation of the
MCV may be an exception.

The northwest convection is expected to merge into an MCS
overnight, mainly affecting the northern half of Oklahoma, but
scattered storms are likely to form outside this system on
various outflow boundaries that should be in place by tonight.

Sunday looks like a near-repeat, although with the front probably
close to I-44 by the time of primary convective development.
Therefore, the highest probability of storms Sunday afternoon and
evening is across the southeast half of our forecast area.

Since heavy rain is expected with many of the storms, and since
some training appears likely, especially this
afternoon/evening/overnight, we have retained the existing Flood
Watch...and expanded it to the southeast. From roughly I-44 and
east, the watch will go through 12Z (7 am CDT) on Monday, while
the rest of the watch is currently set to expire 24 hours earlier.

After Sunday's storms, upper-level ridging sets in. This will
result in much lower chances of showers and thunderstorms through
the rest of the week.

CmS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  88  62  84 /  30  70  50  10
Hobart OK         71  92  62  87 /  20  40  30  10
Wichita Falls TX  75  92  67  87 /  20  60  50  20
Gage OK           63  83  54  85 /  50  20  20   0
Ponca City OK     69  85  62  83 /  60  60  40  10
Durant OK         75  87  69  85 /  20  50  80  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday morning for OKZ019-020-023>032-
     038>048-050>052.

     Flood Watch until 7 AM CDT Sunday for OKZ005>008-011>013-017-018.

TX...Flood Watch through Monday morning for TXZ090.

&&

26/10
Hazardous weather outlook, Jun 22, 9:33 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
933 PM CDT Sat Jun 22 2019

OKZ004>048-050>052-TXZ083>090-240245-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
933 PM CDT Sat Jun 22 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Late tonight, thunderstorms could move into the area from the
area from the west. If this occurs, strong to potentially damaging
winds would be possible, especially across northern, western, and
possibly central Oklahoma.

.Heavy Rain and Flooding...
Heavy rain will be a concern with the showers and thunderstorms
that occur through the night. Flash flooding and river flooding
could be possible in some areas.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
the area should prepare for severe weather operations during the
overnight hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Showers and thunderstorms are expected to be ongoing Sunday
morning. Heavy rain will be the primary concern early Sunday.

Severe storms will be likely again Sunday afternoon and evening
with an Enhanced Risk across western north Texas and all but
northwest parts of Oklahoma. There is uncertainty Sunday due to
the effects of storms Saturday night. However, severe storms are
likely with very large hail and damaging winds.

.Heavy Rain and Flooding...
Heavy rain Sunday could lead to flash flooding and river
flooding.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Jun 23, 1:16 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
116 AM CDT Sun Jun 23 2019

OKZ014-021-230645-
Roger Mills OK-Beckham OK-
116 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR southern Roger Mills and
northwestern Beckham Counties Until 145 AM CDT...

AT 114 AM CDT, a strong thunderstorm was located 5 miles south of
Reydon, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3569 10000 3584 9965 3572 9938 3569 9938
      3527 10000
TIME...MOT...LOC 0614Z 232DEG 36KT 3557 9993

WR
Special weather statement, Jun 23, 2:09 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
209 AM CDT Sun Jun 23 2019

OKZ004-230745-
Harper OK-
209 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR western Harper County Until 245
AM CDT...

AT 206 AM CDT, strong thunderstorms were along a line extending from
3 miles southwest of Englewood to 6 miles northeast of Slapout,
moving east at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...

Locations impacted include...
Laverne, Buffalo and Rosston.

LAT...LON 3700 9953 3669 9960 3662 10000 3700 10000
TIME...MOT...LOC 0706Z 251DEG 36KT 3700 10002 3668 10003

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:10 PM CDTSevere Thunderstorm WarningOUNWoodward50 min
Jun 22, 7:17 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant43 min
Jun 23, 1:16 AM CDTSpecial Weather StatementOUNRoger Mills29 min
Jun 23, 1:28 AM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills47 min
Jun 23, 1:41 AM CDTTornado WarningOUNBeckham, Roger Mills34 min
Jun 23, 2:09 AM CDTSpecial Weather StatementOUNHarper36 min
Jun 23, 2:53 AM CDTSpecial Weather StatementOUNWoods37 min
Jun 23, 3:05 AM CDTSpecial Weather StatementOUNCuster25 min
Jun 23, 3:07 AM CDTSpecial Weather StatementOUNEllis23 min
Jun 23, 3:28 AM CDTSpecial Weather StatementOUNHarper17 min
Jun 23, 3:32 AM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward43 min
Jun 23, 3:38 AM CDTSpecial Weather StatementOUNWoodward37 min
Jun 23, 3:53 AM CDTSpecial Weather StatementOUNGrant37 min
Jun 23, 4:12 AM CDTSpecial Weather StatementOUNHarper33 min
Jun 23, 4:14 AM CDTTornado WarningOUNGrant31 min
Jun 23, 4:39 AM CDTSevere Thunderstorm WarningOUNGrant, Kay51 min
Jun 23, 4:41 AM CDTSpecial Weather StatementOUNMajor34 min
Jun 23, 5:02 AM CDTSpecial Weather StatementOUNBlaine28 min
Jun 23, 5:11 AM CDTSpecial Weather StatementOUNMajor19 min
Jun 23, 5:12 AM CDTSpecial Weather StatementOUNKay18 min
Jun 23, 5:32 AM CDTSpecial Weather StatementOUNKay28 min
Jun 23, 5:34 AM CDTSpecial Weather StatementOUNBlaine26 min
Jun 23, 5:55 AM CDTSpecial Weather StatementOUNCanadian, Kingfisher35 min
Jun 23, 5:59 AM CDTSpecial Weather StatementOUNKay31 min
Jun 23, 6:31 AM CDTSpecial Weather StatementOUNLogan, Payne29 min
Jun 23, 6:38 AM CDTSpecial Weather StatementOUNCanadian, Oklahoma37 min
Jun 23, 6:56 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne49 min
Jun 23, 7:14 AM CDTSpecial Weather StatementOUNLincoln, Oklahoma31 min
Jun 23, 7:16 AM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma30 min
Jun 23, 7:43 AM CDTSpecial Weather StatementOUNLincoln32 min
Jun 23, 7:45 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Lincoln, McClain, Oklahoma and 1 more3 hr
Jun 23, 7:45 AM CDTSpecial Weather StatementOUNCleveland, Grady, McClain, Pottawatomie30 min
Jun 23, 10:11 AM CDTSpecial Weather StatementOUNHughes34 min
Jun 23, 10:40 AM CDTSpecial Weather StatementOUNCarter, Hughes, Murray, Pontotoc35 min
Jun 23, 11:11 AM CDTSpecial Weather StatementOUNHughes, Murray, Pontotoc34 min
Jun 23, 11:40 AM CDTSpecial Weather StatementOUNCoal, Hughes, Pontotoc35 min
Jun 23, 12:15 PM CDTSpecial Weather StatementOUNCoal30 min
Jun 23, 12:22 PM CDTSpecial Weather StatementOUNAtoka23 min
Jun 23, 12:42 PM CDTSpecial Weather StatementOUNCoal33 min
Jun 23, 12:47 PM CDTSpecial Weather StatementOUNGrady28 min
Jun 23, 12:56 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain49 min
Jun 23, 1:21 PM CDTSpecial Weather StatementOUNStephens24 min
Jun 23, 1:32 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain43 min
Jun 23, 1:43 PM CDTSpecial Weather StatementOUNStephens32 min
Jun 23, 1:48 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, Stephens42 min
Jun 23, 1:57 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain48 min
Jun 23, 2:13 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Grady, McClain, Pottawatomie, Stephens47 min
Jun 23, 2:18 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Grady, McClain, Pottawatomie, Stephens3 hr
Jun 23, 2:20 PM CDTSpecial Weather StatementOUNCotton25 min
Jun 23, 2:27 PM CDTSevere Thunderstorm WarningOUNCotton48 min
Jun 23, 2:32 PM CDTSevere Thunderstorm WarningOUNPontotoc, Pottawatomie, Seminole43 min
Jun 23, 2:55 PM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole35 min
Jun 23, 3:01 PM CDTSpecial Weather StatementOUNGarvin, Stephens29 min
Jun 23, 3:03 PM CDTSpecial Weather StatementOUNHughes27 min
Jun 23, 3:08 PM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole52 min
Jun 23, 3:16 PM CDTSpecial Weather StatementOUNJefferson29 min
Jun 23, 3:26 PM CDTAreal Flood AdvisoryOUNHughes, Pontotoc, Pottawatomie, Seminole3 hr
Jun 23, 3:33 PM CDTSpecial Weather StatementOUNGarvin27 min
Jun 23, 3:36 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens39 min
Jun 23, 3:41 PM CDTSevere Thunderstorm WarningOUNGarvin, Stephens49 min
Jun 23, 3:44 PM CDTSpecial Weather StatementOUNPontotoc31 min
Jun 23, 3:57 PM CDTAreal Flood AdvisoryOUNCotton3 hr
Jun 23, 4:02 PM CDTAreal Flood AdvisoryOUNCoal, Hughes, Pontotoc, Seminole3 hr
Jun 23, 4:08 PM CDTSpecial Weather StatementOUNPontotoc52 min
Jun 23, 4:11 PM CDTSevere Thunderstorm WarningOUNGrady, Stephens49 min
Jun 23, 4:17 PM CDTSpecial Weather StatementOUNJefferson28 min
Jun 23, 4:21 PM CDTSevere Thunderstorm WarningOUNStephens23 min
Jun 23, 4:22 PM CDTFlash Flood WarningOUNCoal, Hughes, Pontotoc3 hr
Jun 23, 4:24 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray45 min
Jun 23, 4:28 PM CDTSpecial Weather StatementOUNGarvin32 min
Jun 23, 4:29 PM CDTSpecial Weather StatementOUNAtoka31 min
Jun 23, 4:36 PM CDTAreal Flood AdvisoryOUNStephens114 min
Jun 23, 4:50 PM CDTAreal Flood AdvisoryOUNGarvin3 hr
Jun 23, 4:52 PM CDTSpecial Weather StatementOUNJohnston23 min
Jun 23, 4:53 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain52 min
Jun 23, 4:58 PM CDTSevere Thunderstorm WarningOUNJefferson47 min
Jun 23, 5:04 PM CDTSevere Thunderstorm WarningOUNCotton41 min
Jun 23, 5:05 PM CDTSpecial Weather StatementOUNPontotoc25 min
Jun 23, 5:24 PM CDTSpecial Weather StatementOUNJohnston36 min
Jun 23, 5:35 PM CDTSpecial Weather StatementOUNCarter, Love25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.